Alert archive / Louisiana / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 73, NWS Lake Charles, LA

April 12, 2009Beauregard Parish, Calcasieu Parish, Cameron Parish, Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Apr 12, 2009, 12:30 PM CDT for Beauregard Parish, Calcasieu Parish, Cameron Parish, Louisiana. It was in force for 45 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 12, 2009, 12:30 PM CDT (17:30 UTC)
Expired
Apr 12, 2009, 1:15 PM CDT
In force
45 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon

Counties Beauregard Parish, LA, Calcasieu Parish, LA, Cameron Parish, LA

The radar

The Lake Charles radar (KLCH), 20 km from the middle of the area, began a volume at 17:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 12, 12:39 PM CDTHAIL 0.755 N Sulphur, LANWS EMPLOYEE REPORTED PENNY SIZE HAIL IN THE HOUSTON RIVER AREA.
Apr 12, 12:55 PM CDTHAIL 0.75Grand Lake, LAPENNY SIZE HAIL REPORTED BY KPLC-TV.
Apr 12, 12:55 PM CDTHAIL 12 S Lake Charles, LAQUARTER SIZE HAIL NEAR KIRKMAN STREET. LADY REPORTS WINDSHIELD CRACKED.
Apr 12, 12:56 PM CDTHAIL 0.88Lake Charles, LAPUBLIC REPORTS NICKLE SIZE HAIL ON GRANGER STREET.
Apr 12, 12:57 PM CDTHAIL 0.5Westlake, LAISLE OF CAPRI CASINO REPORTS MARBLE SIZE HAIL.
Apr 12, 12:59 PM CDTHAIL 0.756 Ne Grand Lake, LA
Apr 12, 12:59 PM CDTHAIL 11 S Lake Charles, LAQUARTER SIZE HAIL NEAR DOWNTOWN LAKE CHARLES ON 11TH STREET.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 12, 7:58 AM CDTTornado WatchSPC8 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 5.5 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2009-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 880 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2009-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 326 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
880 J/kg
Mixed-layer CIN
-259 J/kg
Mixed-layer LCL
506 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
326 m²/s²
0-3 km storm-relative helicity
463 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLCH 121730
SVRLCH
LAC011-019-023-121815-
/O.NEW.KLCH.SV.W.0073.090412T1730Z-090412T1815Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1230 PM CDT SUN APR 12 2009

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL BEAUREGARD PARISH IN SOUTHWEST LOUISIANA...
   THIS INCLUDES THE CITY OF RAGLEY...
  CENTRAL CALCASIEU PARISH IN SOUTHWEST LOUISIANA...
   THIS INCLUDES THE CITIES OF...SULPHUR...LAKE CHARLES...
  CENTRAL CAMERON PARISH IN SOUTHWEST LOUISIANA...
   THIS INCLUDES THE CITIES OF...HACKBERRY...CAMERON...

* UNTIL 115 PM CDT

* AT 1226 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE FROM DE QUINCY TO JOHNSON BAYOU...AND MOVING
  EAST AT 35 MPH.

* THESE SEVERE THUNDERSTORMS WILL BE NEAR...
  HOLLY BEACH BY 1240 PM CDT...
  HACKBERRY...SULPHUR AND CARLYSS BY 1245 PM CDT...
  RAGLEY AND LAKE CHARLES BY 1255 PM CDT...
  MOSS BLUFF...GRAND LAKE...GILLIS AND CAMERON BY 100 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT SUNDAY AFTERNOON
FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

&&

LAT...LON 3040 9360 3040 9349 3071 9313 2977 9314
      2978 9326 2976 9334 2976 9339 2978 9340
      2976 9370
TIME...MOT...LOC 1728Z 252DEG 28KT 3038 9347 2977 9359

$$

SHAMBURGER
2 follow-up statements
000 
WWUS54 KLCH 121742
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1242 PM CDT SUN APR 12 2009

LAC011-019-023-121815-
/O.CON.KLCH.SV.W.0073.000000T0000Z-090412T1815Z/
BEAUREGARD LA-CAMERON LA-CALCASIEU LA-
1242 PM CDT SUN APR 12 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM CDT
FOR CENTRAL CALCASIEU...CENTRAL CAMERON AND SOUTH CENTRAL BEAUREGARD
PARISHES...

AT 1241 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES WEST OF GILLIS TO
HOLLY BEACH...MOVING EAST AT 30 MPH.

THESE SEVERE THUNDERSTORMS WILL BE NEAR...
  WESTLAKE BY 1255 PM CDT...
  RAGLEY...GRAND LAKE...GILLIS AND CAMERON BY 100 PM CDT...
  MOSS BLUFF AND LAKE CHARLES BY 105 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT SUNDAY AFTERNOON
FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

&&

LAT...LON 2977 9358 3040 9349 3071 9313 2977 9314
      2978 9326 2976 9334 2976 9339 2978 9340
TIME...MOT...LOC 1742Z 252DEG 28KT 3041 9335 2980 9347

$$

SHAMBURGER
000 
WWUS54 KLCH 121757
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1257 PM CDT SUN APR 12 2009

LAC011-019-023-121815-
/O.CON.KLCH.SV.W.0073.000000T0000Z-090412T1815Z/
BEAUREGARD LA-CAMERON LA-CALCASIEU LA-
1257 PM CDT SUN APR 12 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM CDT
FOR CENTRAL CALCASIEU...CENTRAL CAMERON AND SOUTH CENTRAL BEAUREGARD
PARISHES...

AT 1255 PM CDT...DOPPLER RADAR CONTINUED TO INDICATE AND THE PUBLIC 
REPORTED A LINE OF SEVERE THUNDERSTORMS PRODUCING NICKEL SIZE 
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE 
LOCATED ALONG A LINE EXTENDING FROM GILLIS TO CAMERON...MOVING EAST 
AT 30 MPH.

THESE SEVERE THUNDERSTORMS WILL BE NEAR...
  MOSS BLUFF AND LAKE CHARLES BY 105 PM CDT...

AT 1255 PM CDT...THE PUBLIC REPORTED NICKEL SIZE HAIL IN LAKE 
CHARLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT SUNDAY AFTERNOON
FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

&&

LAT...LON 3049 9337 3071 9313 2977 9314 2978 9326
      2976 9334 2976 9339 2978 9340
TIME...MOT...LOC 1756Z 252DEG 28KT 3044 9323 2983 9335

$$

SHAMBURGER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 11:06 AM CDT, 1 hour 24 minutes earlier.

Area forecast discussion, Apr 12, 11:06 AM CDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1106 AM CDT SUN APR 12 2009

.UPDATE...
TORNADO WATCH 143 CONTINUES IN EFFECT FOR THE AREA UNTIL 4 PM. LINE
OF THUNDERSTORMS EXTENDS FROM NEAR SHV TO WEST OF HOUSTON. EXPECT
THE MIDDLE PORTION OF THE LINE TO BE MOVING INTO TYLER COUNTY
WITHIN THE NEXT HOUR...WHICH HAS SOME SEVERE CHARACTERISTICS
INCLUDING VILS ABOVE 60 AS WELL AS SOME CIRCULATION. WARM FRONT
HAS LIFTED NORTH OF I-10 WITH DEWPOINTS AT KBPT AND KLCH NOW UP TO
69 DEGREES. KLCH 12Z SOUNDING ALSO SUPPORTS THE POTENTIAL FOR
SEVERE WEATHER WITH A HELICITY OF AROUND 500 M2/S2...CAPE ABOVE
2000 J/KG AND AN LI AROUND -6. SHOULD BE A BUSY AFTERNOON ONCE CAP
JUST BELOW 850MB BREAKS. MADE A FEW MINOR TWEAKS TO TODAYS GRIDS
TO REFLECT RECENT TRENDS...BUT NOTHING SIGNIFICANT ENOUGH TO
REISSUE ZONES AT THIS TIME. 24

&&

.PREV DISCUSSION... /ISSUED 817 AM CDT SUN APR 12 2009/

..THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 143 IN
EFFECT UNTIL 4 PM CDT THIS AFTERNOON...

DISCUSSION...
AT THIS TIME...STLT AND RADAR IMAGES INDICATE STRONG THUNDERSTORMS
EXTEND FROM NORTHEAST OKLAHOMA TO DEL RIO TEXAS. THIS LINE OF STORMS
IS MOVING TO THE SOUTHEAST AT 25 MPH.

CURRENTLY FOR SE TX AND SRN LA...SKIES ARE CLOUDY WITH TEMPS
RANGING FROM THE UPPER 60S AT THE COAST TO THE LOWER 60S INLAND
LOCATIONS. DEW POINTS HAVE BEEN SLOWLY CLIMBING THROUGH THE EARLY
MORNING HOURS. A COOL FRONT IN THE COASTAL WATERS WILL LIFT BACK
TO THE NORTH TODAY WITH EAST WINDS BECOMING SOUTH.

ATMOSPHERIC INSTABILITY WILL SUPPORT THE SPREAD OF STORMS INTO
SOUTHEAST TEXAS BEFORE THE NOON HOUR AND INTO SOUTHWEST LOUISIANA
AROUND THE NOON HOUR. STORMS TODAY WILL HAVE THE POTENTIAL OF
BECOMING SEVERE WITH THE THREAT FROM DAMAGING WINDS...LARGE HAIL
AND ISOLATED TORNADOES. IN ADDITION NUMEROUS LIGHTNING STRIKES AND
TORRENTIAL RAINFALL WILL ACCOMPANY THE STRONGER STORMS. STORMS
WILL MOVE OFF TO THE NORTHEAST TODAY.

THE THREAT FOR SEVERE WEATHER IS EXPECTED TO END OVER SOUTHEAST
TEXAS AND EXTREME SOUTHWEST LOUISIANA DURING THE EARLY EVENING
HOURS AND BEFORE MIDNIGHT FOR SOUTH CENTRAL LOUISIANA.

DRIER AIR WILL SPILL INTO SE TX AND SRN LOUISIANA TOMORROW MORNING
WITH SKIES CLEARING BEHIND THE FRONTAL PASSAGE TOMORROW
AFTERNOON. NEXT CHANCE FOR RAINFALL LOOKS TO BE ON FRIDAY INTO
SATURDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  76  65  80  53  78 /  80  30  10  10  10
KBPT  76  63  80  54  79 /  90  20  10  10  10
KAEX  75  63  76  50  75 /  80  50  10  10  10
KLFT  78  67  80  53  75 /  80  50  20  10  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: ACADIA...CALCASIEU...CAMERON...IBERIA...JEFFERSON
     DAVIS...LAFAYETTE...LOWER ST. MARTIN...ST. MARY...UPPER ST.
     MARTIN...VERMILION.

TX...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: HARDIN...JEFFERSON...ORANGE.

GM...SMALL CRAFT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE
     FOLLOWING ZONES: CALCASIEU LAKE...COASTAL WATERS FROM
     CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM...COASTAL WATERS
     FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM...COASTAL
     WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
     LA OUT 20 NM...SABINE LAKE...VERMILION BAY...WATERS FROM
     CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60
     NM...WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA
     EXTENDING FROM 20 NM TO 60 NM...WATERS FROM LOWER
     ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM
     20 NM TO 60 NM.

&&
Hazardous weather outlook, Apr 12, 5:19 AM CDT, 7 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
519 AM CDT SUN APR 12 2009

GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055-
TXZ180>182-201-215-216-131030-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
519 AM CDT SUN APR 12 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
A WARM FRONT WILL LIFT NORTH OUT OF THE GULF TODAY AHEAD OF A COLD
FRONT THAT IS EXPECTED TO MOVE THROUGH THE REGION ON MONDAY.
SHOWERS AND THUNDERSTORMS WILL BECOME LIKELY BY THE LATE MORNING
HOURS IN SOUTHEAST TEXAS AND EXTREME SOUTHWEST LOUISIANA. STORMS
WILL SPREAD INTO SOUTH CENTRAL LOUISIANA BY THE AFTERNOON HOURS.
SOME STORMS WILL BECOME SEVERE WITH THE MAIN THREAT FROM DAMAGING
WINDS...HAIL...AND ISOLATED TORNADOES. THE SEVERE THREAT IS
EXPECTED TO END ACROSS SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA
DURING THE EVENING HOURS.

RESIDENTS AND EMERGENCY MANAGERS ARE ENCOURAGED TO KEEP TUNED TO
THE LATEST FORECASTS AND OUTLOOKS DURING THIS EASTER HOLIDAY
WEEKEND TO STAY INFORMED ABOUT THIS POTENTIAL SEVERE WEATHER
OUTBREAK.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SHOWERS AND THUNDERSTORMS RETURN LATE IN THE WEEK AND INTO THE
WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TODAY.

In the hours before

Local storm report, Apr 12, 11:44 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1144 AM CDT SUN APR 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 AM     HAIL             4 N WOODVILLE           30.83N 94.42W
04/12/2009  E0.75 INCH       TYLER              TX   LAW ENFORCEMENT

&&

KKUYPER
Special weather statement, Apr 12, 11:51 AM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1151 AM CDT SUN APR 12 2009

TXZ181-182-201-215-216-121715-
NEWTON TX-JASPER TX-HARDIN TX-JEFFERSON TX-ORANGE TX-
1151 AM CDT SUN APR 12 2009

...SIGNIFICANT WEATHER ALERT FOR SOUTHERN NEWTON...SOUTHERN
JASPER...FAR SOUTHEASTERN HARDIN...NORTHEASTERN JEFFERSON...AND
ORANGE COUNTIES UNTIL 1215 PM CDT...

AT 1150 AM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 4 MILES SOUTH OF BEAUMONT...MOVING
NORTHEAST AT 60 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  ROSE CITY AND VIDOR BY NOON CDT
  PINE FOREST BY 1205 PM CDT
  MAURICEVILLE BY 1210 PM CDT
  GIST BY 1215 PM CDT

PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT SUNDAY AFTERNOON
FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

SHAMBURGER
Local storm report, Apr 12, 12:10 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1210 PM CDT SUN APR 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 AM     HAIL             1 N NEWTON              30.86N 93.76W
04/12/2009  E1.00 INCH       NEWTON             TX   LAW ENFORCEMENT

            NEWTON COUNTY CORRECTION FACILITY OFFICER REPORTED
            QUARTER SIZE HAIL.

&&

MGRIFFIN
Local storm report, Apr 12, 12:16 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1216 PM CDT SUN APR 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1216 PM     HAIL             ORANGE                  30.10N 93.76W
04/12/2009  E0.50 INCH       ORANGE             TX   LAW ENFORCEMENT

            ORANGE POLICE DEPARTMENT REPORTED MARBLE SIZE HAIL.

&&

MGRIFFIN
Local storm report, Apr 12, 12:17 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1217 PM CDT SUN APR 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 PM     HAIL             BRIDGE CITY             30.03N 93.85W
04/12/2009  E0.75 INCH       ORANGE             TX   LAW ENFORCEMENT

            BRIDGE CITY POLICE DEPARTMENT REPORTED PENNY SIZE HAIL
            LASTED A COUPLE MINUTES.

&&

MGRIFFIN

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 5:02 AM CDTSmall Craft AdvisoryLCH14 hr
Apr 12, 5:08 AM CDTLake Wind AdvisoryLCHLafayette, Saint Martin14 hr
Apr 12, 7:16 AM CDTSpecial Marine WarningLCH59 min
Apr 12, 12:00 PM CDTSevere Thunderstorm WarningLCHCalcasieu, Cameron30 min
Apr 12, 12:12 PM CDTSevere Thunderstorm WarningLCHBeauregard, Calcasieu33 min
Apr 12, 12:32 PM CDTSpecial Marine WarningLCH28 min
Apr 12, 1:08 PM CDTSevere Thunderstorm WarningLCHCalcasieu, Cameron, Jefferson Davis37 min
Apr 12, 1:19 PM CDTSevere Thunderstorm WarningLCHAllen, Evangeline, Saint Landry41 min
Apr 12, 1:41 PM CDTSevere Thunderstorm WarningLCHAcadia, Cameron, Jefferson Davis, Lafayette, Saint Landry, Saint Martin and 1 more64 min
Apr 12, 2:01 PM CDTSevere Thunderstorm WarningLCHAvoyelles, Evangeline, Saint Landry44 min
Apr 12, 2:38 PM CDTSevere Thunderstorm WarningLCHBeauregard, Calcasieu37 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.